Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 28, NWS San Angelo, TX

March 1, 2005Crockett County, Schleicher County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 1, 2005, 11:46 PM CST for Crockett County, Schleicher County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2005, 11:46 PM CST (05:46 UTC)
Expired
Mar 2, 2005, 12:30 AM CST
In force
44 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Crockett County, TX, Schleicher County, TX

The radar

The San Angelo radar (KSJT), 78 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 8:05 PM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Mar 1, 8:05 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
805 PM CST TUE MAR 1 2005

.UPDATE...
UPDATED ZONES TO INCREASE POPS. SHOWERS AND THUNDERSTORMS ALREADY
BECOMING NUMEROUS ACROSS THE BIG COUNTRY...NORTHERN CONCHO VALLEY
AND HEARTLAND. HAVE RECEIVED A PEA SIZE HAIL REPORT NEAR
PAINT ROCK. EXPECT SOME LARGER HAIL AND A FEW SEVERE STORMS AS UPPER
LEVEL LOW NOW MOVING INTO LUBBOCK AREA AT 8 PM CONTINUES TO MOVE EAST
SOUTHEAST...BRINGING IN COLDER AND MORE UNSTABLE AIR ALOFT.

&&

.PREV DISCUSSION... (ISSUED 240 PM CST TUE MAR 1 2005)

SHORT TERM...
UPPER AIR PATTERN THIS AFTERNOON...TROUGH IN THE EAST...RIDGE IN THE
WEST. LATEST IR/WV LOOP SHOWING SHORT WAVE MOVING THROUGH NORTHEASTERN
NEW MEXICO/NORTHWESTERN PANHANDLE WITH ASSOCIATED CLOUDS INDICATED
ON LATEST VISUAL LOOP AND SHOWERS DEVELOPING OVER EASTERN NEW
MEXICO PER LATEST LBB RADAR. SOME CLOUD DEVELOPMENT ALSO INDICATED ON
VISUAL LOOP ACROSS THE SOUTHWESTERN CWA ASSOCIATED WITH SOME LOW
LEVEL CONVERGENCE. THE SHORT WAVE NOW OVER NE NM/TX PANHANDLE WILL
BE OUR WEATHER MAKER OVER THE NEXT 24-36 HOURS AS IT DRIFTS OVER THE AREA
LOCKED IN THE NORTHWEST FLOW ALOFT. PER LATEST SPC ANALYSIS...
SHOULD SEE DECENT CHANCE OF THUNDERSTORM DEVELOPMENT AS LLJ CRANKS
UP THIS EVENING. ASSOCIATED MCS SHOULD AFFECT THE NORTHERN TWO
THIRDS OF THE FORECAST AREA THIS EVENING AND DRIFT EAST OF THE
AREA OVERNIGHT. RAINFALL CHANCES WILL END FROM WEST TO EAST DURING
THE DAY ON WEDNESDAY AS THE UPPER DISTURBANCE MOVES EAST OF THE AREA.

LONG TERM...
UPPER LOW OFF THE NORTHWEST COAST WILL IMPINGE UPON THE WESTERN
RIDGE THROUGH THE END OF THE WEEK SENDING ANOTHER IN THE SERIES OF
SHORT WAVE TROUGHS INTO THE PANHANDLE AREA ON FRIDAY. AT THIS TIME
IS LOOKS AS IF THIS WILL BE A GLANCING BLOW PRIMARILY ACROSS THE
NORTHERN CWA...SO WILL LIMIT RAINFALL TO THIS AREA FOR NOW. A MORE
SIGNIFICANT FEATURE IS NOTED LATER IN THE WEEK AS A CLOSED UPPER
LOW FORMS OFF THE CALIFORNIA COAST AND BEGINS TO DRIFT EAST THROUGH
THE BASE OF THE UPPER RIDGE ACROSS THE SOUTHWEST OVER THE WEEKEND
AND INTO THE FIRST HALF OF THE COMING WEEK. CURRENT TRACK
OF THIS DISTURBANCE BRINGS THE UPPER LOW OVER CENTRAL TEXAS NEXT
MONDAY INTO TUESDAY. COLD FRONT PROJECTED TO MOVE THROUGH THE AREA
OVERNIGHT MONDAY WITH A PREFRONTAL TROUGH/DRY LINE PRECEDING THE
FRONT LATE MONDAY SETTING UP A POSSIBILITY OF SIGNIFICANT
WEATHER...WILL SEE IF LATER MODEL RUNS CONTINUE THIS TREND. WILL
INCLUDE CHANCE OF RAINFALL OVER PARTS OF THE FORECAST AREA
BEGINNING MONDAY AND ENDING TUESDAY AS THE SYSTEM MOVES THROUGH.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

04/04
Hazardous weather outlook, Mar 1, 1:30 PM CST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
130 PM CST TUE MAR 1 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-021929-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
130 PM CST TUE MAR 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND BECOME MORE NUMEROUS
OVERNIGHT OVER MUCH OF WEST CENTRAL TEXAS. ONE OR TWO  OF THE
THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE MARGINALLY SEVERE
HAIL.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS WEST CENTRAL TEXAS THROUGH
THURSDAY. STILL ORGANIZED SEVERE THUNDERSTORMS DO NOT APPEAR LIKELY
AT THIS POINT...HOWEVER ONE OR TWO STORMS MAY APPROACH SEVERE LEVELS
WITH LARGE HAIL.

IF THE CURRENT TRENDS IN THE FORECAST ARE CORRECT...A MORE ORGANIZED
SEVERE WEATHER OUTBREAK MAY OCCUR NEXT MONDAY. MORE INFORMATION WILL
BE DETAILED AS WE GET CLOSER TO NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DUE TO ISOLATED
NATURE OF THE SEVERE WEATHER THREAT.

BRAZZELL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 12:30 AM CSTSevere Thunderstorm WarningSJTSchleicher45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.